Bipolar Disorder Community
Seroquel and intense reactions
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Seroquel and intense reactions

I have been on 100 mg of Seroquel a day for the past 4 weeks and 900 mg of lithium a day for the past 2 weeks and am finding my agitation and irritability greatly increased.  My reactions are far more intense than before I started the meds.  Has anyone experienced this with Seroquel?
Related Discussions
10 Comments Post a Comment
Blank
585414_tn?1288944902
  Yes I did experience agitation at higher doses of Seroquel and that is a potential side effect but each person responds differently.However that is a very low dose of Seroquel so that should be less of a concern. Also sometimes when antipsychotics cause temporary movement disorders such as akathesia that create motor restlessness that can create feelings of agitation and that can be treated with a side effect pill within your psychiatrist's discretion. Lithium can sometimes increase this effect of an antipsychotic. It would be worthwhile to discuss this with them to see what the cause is so they can appropriately adjust your medication as needed. Also since you have just started it it may take some time to adjust to some of the side effects. Best to keep your psychiatrist updated.
Blank
574118_tn?1305138884
yes i did experience this with only one pill of lithium so i stopped it directly. I am on seroquel for a few years now but wanted to check lithium as everybody benefits from it. YET i failed from the 1st pill. I was erring in the house for hours without stop. Perhaps it interacts with serouel. I take 150mg seroquel
Blank
Avatar_f_tn
Thanks for your responses.  My lithium levels have been perfect the past couple of weeks and the dr seems to think lowering the 100mg of Seroquel to 50mg for now is the way to go.  The psychiatrist isn't on board with that, she'd prefer to add an ssri to the mix after specifically telling me 3 weeks ago that could be the worst thing for me.  So for now we'll drop the Seroquel a bit and continue with the lithium and wait and see.
Blank
Avatar_f_tn
I am on lithium it has had the worst side effects. i take 1200mg a day. it was making me sick, i was shaking, throwing up and all kind if other stuff. They didnt want to take me off of it because my lithium levels were perfect also. It took a few months of playing with the meds they add to it to get it right.Now i am on lithium celexa and ambien and it seems to be no trouble since october other than me gaining weight.
Blank
Avatar_f_tn
i just started taking seroquil , depacote and kalonopin...... i havent taken meds in 12 years and this is not doin to good for me
Blank
Avatar_f_tn
Seroquel was a miracle drug for me when I first started taking it. I was also put on topomax (topamax) to counter the weight gain ( I lost weight- too much in fact). Anyway after a month or so the stuff started giving me bad side effects and I quit taking it. I actually had mania and psychotic episodes while on it. How ironic, an anti-psychotic that has psychosis listed as a side effect.

I don't want to discourage you from taking it, as each person reacts differently. The doctors are better qualified to help you with you medication. However, if you feel like this is not for you- there are others out there that can help. Sometimes it can take months, or even years to find what works for you.
Blank
Avatar_f_tn
thank u... it has gotten a little better in the mornings.... not feeling so sleepy and drowsy... but my mood swings r just as bad if not worse and I cry easily?????
Blank
Avatar_f_tn
It really is a mute point to tell you whether a particular drug works for us or not and what the side effects are or are not. The reason I say this is because everyone responds differently to meds. There just is no comparison between people. Ex, it seems that Lithium is getting a bad rap but it works for me and without any side effects or weight gain. Now I do need to take another med with it because it needs a boost. Point is you just never no unless you try it and try different amounts if need be. It's also important to give a med a chance to work and often times the side effects will go away. Be it the length of time or the dosage amount. If the side effects are too bad then you try another med. Also starting a med one at a time helps you to know what is helping and if your getting any side effects from that med. It helps you to know what med is doing what. There are certain drugs that I have tried with bad side effects but they have worked great for some people.

I do want to answer your question because you asked. I had negative side effects with Seraquel. It made me very angry and very agitated. But again that was just my reaction. I hope I helped some, Crystal


Blank
Avatar_f_tn
I wanted to add, normally each med takes 4 to 6 weeks to build up in your system, to be at therapeutic level and to work if it is going to work. So waiting that length of time before adding a new med is ideal in order to know if it is working and what the side effects are if any.
Blank
Avatar_f_tn
My post was not meant for myself. Sorry about that. I also just realized that this is an old post. Hopefully it will help someone but I do hope your still here.





Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
weaver71
Other
Avatar_f_tn
Blank
Crystal413
VA
Avatar_f_tn
Blank
Anneinside
MN